Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 16, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 9, 2015, 9:59 AM PST for Elko County, Nevada. It took effect at Dec 10, 2015, 9:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2015, 9:59 AM PST (17:59 UTC)
- In effect from
- Dec 10, 2015, 9:00 AM PST
- Expired
- Dec 10, 2015, 7:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 6.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS75 KLKN 091759 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 959 AM PST WED DEC 9 2015 NVZ035-037-101200- /O.UPG.KLKN.HW.A.0001.151210T1200Z-151211T0300Z/ /O.NEW.KLKN.HW.W.0002.151210T1200Z-151211T0300Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 959 AM PST WED DEC 9 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...THE STRONGEST WINDS WILL BE FROM 11 AM TO 5 PM. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAYS 6 AND 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ040-041-101200- /O.UPG.KLKN.HW.A.0001.151210T1200Z-151211T0300Z/ /O.NEW.KLKN.HW.W.0002.151210T1200Z-151211T0300Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 959 AM PST WED DEC 9 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...THE STRONGEST WINDS WILL BE FROM 11 AM TO 5 PM. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAY 6 AND STATE HIGHWAY 376. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ033-101200- /O.NEW.KLKN.WI.Y.0016.151210T1700Z-151211T0300Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 959 AM PST WED DEC 9 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY. * WINDS...SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS TO 55 MPH. GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS SILVER ZONE PASS. * TIMING...THE STRONGEST WINDS WILL BE FROM 12 PM TO 6 PM THURSDAY. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...DUE TO STRONG CROSSWINDS ON I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
833 WWUS75 KLKN 100122 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 522 PM PST WED DEC 9 2015 NVZ035-037-101930- /O.CON.KLKN.HW.W.0002.151210T1200Z-151211T0300Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 522 PM PST WED DEC 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY. * WINDS...25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...THE STRONGEST WINDS WILL BE FROM 11 AM TO 5 PM. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAYS 6 AND 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ040-041-101930- /O.CON.KLKN.HW.W.0002.151210T1200Z-151211T0300Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 522 PM PST WED DEC 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY. * WINDS...25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...THE STRONGEST WINDS WILL BE FROM 11 AM TO 5 PM. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAY 6 AND STATE HIGHWAY 376. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ033-101930- /O.CON.KLKN.WI.Y.0016.151210T1700Z-151211T0300Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 522 PM PST WED DEC 9 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY. * WINDS...SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS TO 55 MPH. GUSTSTO 60 MPH WILL BE POSSIBLE ACROSS SILVER ZONE PASS. * TIMING...THE STRONGEST WINDS WILL BE FROM 12 PM TO 6 PM THURSDAY. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES... DUE TO STRONG CROSSWINDS ON I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PJS
768 WWUS75 KLKN 101120 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 320 AM PST THU DEC 10 2015 NVZ035-037-110300- /O.CON.KLKN.HW.W.0002.151210T1200Z-151211T0300Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 320 AM PST THU DEC 10 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...THE STRONGEST WINDS WILL BE FROM 11 AM TO 5 PM. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAYS 6 AND 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ040-041-110300- /O.CON.KLKN.HW.W.0002.151210T1200Z-151211T0300Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 320 AM PST THU DEC 10 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...THE STRONGEST WINDS WILL BE FROM 11 AM TO 5 PM. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAY 6 AND STATE HIGHWAY 376. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ033-110300- /O.CON.KLKN.WI.Y.0016.151210T1700Z-151211T0300Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 320 AM PST THU DEC 10 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING. * WINDS...SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS TO 55 MPH. GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS SILVER ZONE PASS. * TIMING...THE STRONGEST WINDS WILL BE FROM 12 PM TO 6 PM THURSDAY. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES... DUE TO STRONG CROSSWINDS ON I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FITZSIMMONS
359 WWUS75 KLKN 110114 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 514 PM PST THU DEC 10 2015 NVZ035-037-110300- /O.CON.KLKN.HW.W.0002.000000T0000Z-151211T0300Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 514 PM PST THU DEC 10 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * TIMING...THE STRONGEST WINDS WILL BE FROM 5PM TO 7PM. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAYS 6 AND 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ040-041-110300- /O.CON.KLKN.HW.W.0002.000000T0000Z-151211T0300Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 514 PM PST THU DEC 10 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * TIMING...THE STRONGEST WINDS WILL BE FROM 5 PM TO 7PM. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAY 6 AND STATE HIGHWAY 376. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ033-110300- /O.CON.KLKN.WI.Y.0016.000000T0000Z-151211T0300Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 514 PM PST THU DEC 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH WILL BE POSSIBLE ACROSS SILVER ZONE PASS. * TIMING...THE STRONGEST WINDS WILL BE FROM 5 PM TO 7 PM THIS EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES... DUE TO STRONG CROSSWINDS ON I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
581 WWUS75 KLKN 110253 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 653 PM PST THU DEC 10 2015 DEFAULT OVERVIEW SECTION NVZ035-037-110400- /O.EXP.KLKN.HW.W.0002.000000T0000Z-151211T0300Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 653 PM PST THU DEC 10 2015 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT $$ NVZ040-041-110400- /O.EXP.KLKN.HW.W.0002.000000T0000Z-151211T0300Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 653 PM PST THU DEC 10 2015 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT $$ NVZ033-110400- /O.EXP.KLKN.WI.Y.0016.000000T0000Z-151211T0300Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 653 PM PST THU DEC 10 2015 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 9, 3:20 AM PST, 6 hours 39 minutes earlier.
Area forecast discussion, Dec 9, 3:20 AM PST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 320 AM PST WED DEC 9 2015 .SYNOPSIS...A WEAK COLD FRONT WILL MOVE SOUTH THROUGH NORTHERN NEVADA AND BECOME STATIONARY FROM HUMBOLDT COUNTY TO NORTHERN WHITE PINE COUNTY THIS EVENING. THIS FRONT RETURNS NORTH AS A WARM FRONT LATER TONIGHT BEFORE A MUCH STRONGER COLD FRONT MOVES THROUGH NORTHERN AND CENTRAL NEVADA THURSDAY INTO THURSDAY EVENING. MUCH COLDER AIR WITH SNOW SHOWERS POSSIBLE FRIDAY AND SATURDAY. UNSETTLED WEATHER CONTINUES AS ANOTHER SNOW EVENT MAY IMPACT THE REGION LATE SUNDAY INTO NEXT MONDAY. && .SHORT TERM...TODAY THROUGH FRIDAY. THE SHORT TERM GUIDANCE IN GOOD AGREEMENT FEATURING RAPID CHANGES TAKING PLACE ACROSS THE GREAT BASIN THROUGH FRIDAY. TODAY...A WEAK COLD FRONT ENTERS INTO HUMBOLDT AND ELKO COUNTIES EARLY THIS AFTERNOON. WITHIN THE WARM SECTOR IN ADVANCE OF THE COLD FRONT...ISENTROPIC LIFT ALONG THE 295 K SURFACE INDICATE ONLY MARGINAL UPGLIDE IN HUMBOLDT COUNTY...HOWEVER SLIGHTLY BETTER UPGLIDE IS AVAILABLE IN ELKO COUNTY WHERE THE BETTER THREAT FOR SHOWERS/QPF IS FORECAST THIS AFTERNOON. SNOW LEVELS ABOVE 8000 FEET THIS MORNING WILL LOWER TO AROUND 7000 FEET THIS AFTERNOON. SOME OF THE HIGHEST TERRAIN ACROSS NORTHERN ELKO COUNTY MAY MIX AND CHANGE TO SNOW WITH LITTLE IN ANY ACCUMUALTION. TONIGHT...THE ABOVE MENTIONED WEAK COLD FRONT BECOMES NEARLY STATIONARY FROM NORTHWEST TO SOUTHEAST /HUMBOLDT COUNTY TO NORTHERN WHITE PINE/ COUNTY THIS EVENING. THIS FRONT LIFTS NORTH WITH OVERRUNNING PRECIPITATION BEGINNING ACROSS NORTHERN NEVADA TOWARD DAYBREAK THURSDAY MORNING. THURSDAY...MUCH STRONGER COLD FRONT WILL CHANGE MORNING RAIN TO SNOW ACROSS NORTHERN NEVADA THURSDAY AFTERNOON. H7 TEMPERATURES PLUMMET TO MINUS 9 DEG C ACROSS THE NORTH WITH ACCUMULATING SNOW ESPECIALLY IN NORTHERN ELKO COUNTY WHERE A WINTER STORM WATCH REMAINS IN EFFECT. AS THE FRONT SLOWLY SINKS SOUTHEAST...POWERFUL SOUTHWEST WINDS WILL MIX TO THE SURFACE IN ADVANCE OF THE COLD FRONT IN CENTRAL NEVADA. POTENTIAL WIND GUSTS TO 60 MPH MAY AFFECT AN AREA FROM SOUTHERN LANDER/EUREKA/NORTHERN NYE COUNTIES INTO WHITE PINE COUNTY WHERE A HIGH WIND WATCH IS IN EFFECT FOR THURSDAY. THURSDAY NIGHT THROUGH FRIDAY...STRONG WINDS FOR CENTRAL NEVADA AND ACCUMULATING SNOW FOR NORTHERN ELKO COUNTY DIMINISHES EARLY THURSDAY EVENING. A BROAD UPPER LEVEL TROUGH WILL PROVIDE CHILLY CONDITIONS WITH SNOW SHOWERS LATER THURSDAY NIGHT THOUGH FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. 5-WAVE PATTERN INDICATES THAT THE LONG WAVE TROF WILL OVERHEAD OR IN THE VICINITY FOR THE ENTIRE PERIOD SO ACTIVE WEATHER IS EXPECTED. THIS MEANS ABOVE AVERAGE PRECIP AND AVERAGE TO BELOW AVERAGE TEMPS. SATURDAY AND SATURDAY NIGHT...A FEW SHOWERS ARE POSSIBLE IN NORTHEASTERN NV BEFORE A POSITIVE TILT SHORTWAVE RIDGE BRIEFLY BUILDS IN AND KEEP MOST AREAS DRY SATURDAY BEFORE A WARM FRONT ASSOCIATED WITH FRONTAL SYSTEM OFF THE WEST COAST SLIDES EAST ACROSS NORTHERN HALF OF THE AREA SATURDAY AFTERNOON. STRONG ISENTROPIC LIFT WILL PRODUCE ACCUMULATING SNOW ACROSS THIS AREA BEFORE THE WARM FRONT LIFTS JUST NORTH OF THE STATE EARLY SUNDAY MORNING. QPF AMOUNTS ARE QUITE IMPRESSIVE IN NORTHERN ELKO COUNTY FROM 00-12Z SUNDAY...SO AT LEAST A WINTER WEATHER ADV OR WINTER STORM WARNING IS LIKELY FOR AT LEAST THIS AREA...POSSIBLY FOR OTHER NORTHEASTERN LOCATIONS AS WELL. DUE TO THE WARM FRONT...SNOW LEVELS RISE SO THIS COULD LIMIT THE SNOW AMOUNTS IN THE VALLEYS BELOW 6500FT. HIGH TEMPS EXPECTED TO BE IN THE 30S AND 40S AS 500MB HEIGHTS NUDGE UPWARD. SUNDAY THROUGH MONDAY NIGHT...THE FRONTAL SYSTEM MENTIONED ABOVE SLAMS INTO THE PACNW BEFORE DIVING TO THE SOUTHEAST. THERE ARE STILL SOME TIMING DIFFERENCES BUT ALL DRIVE THE COLD FRONT THROUGH THE AREA LATE SUNDAY AFTERNOON TO SUNDAY NIGHT...AND FINALLY EXITING THE CWA MONDAY MORNING. HEADLINES ARE LIKELY FOR THIS EVENT AS MOST OF THE PRECIP SHOULD BE IN THE FORM OF SNOW WITH WIDESPREAD ACCUMULATION. ADDITIONALLY...VERY STRONG AND GUSTY WINDS ARE ALSO EXPECTED PRE AND POST-FRONTAL SO WIND HEADLINES ARE ALSO LIKELY ON SUNDAY THROUGH MONDAY. POST FRONTAL SHOWERS SHOULD CONTINUE THROUGH MONDAY EVENING BEFORE THE 500MB SHORTWAVE TROF AXIS EXISTS INTO UTAH MONDAY EVENING. TEMPS ARE EXPECTED TO REMAIN IN THE 30S AND POSSIBLE 40S SUNDAY WITH 20S AND 30S MONDAY AS 500MB HEIGHTS DROP TO THE 535-540DM RANGE. OVERNIGHT LOWS SHOULD REMAIN IN 20S SUNDAY AND MONDAY MORNING. TUESDAY AND TUESDAY NIGHT...SOME INDICATIONS THAT ANOTHER WEAK SHORTWAVE WILL DIG SOUTH OVER THE AREA INTO THE BASE OF THE 500MB TROF (AXIS OVER UTAH) UNDER THE NORTHERN FLOW ALOFT. THIS IS TO BE EXPECTED UNDER THE NORTHWEST FLOW ALOFT SO LOW END POPS ARE WARRANTED...PRIMARILY IN EASTERN NV IN THE HIGHER TERRAIN. NO SIGNIFICANT ACCUMULATION EXPECTED FROM THIS SHOWER ACTIVITY. TEMPS SHOULD BE MAINLY IN THE 20S AND 30S WITH A FEW 40S POSSIBLE OUT WEST AS 500MB HEIGHTS NUDGED CLOSER TO 550DM LEVEL. TUESDAY MORNING LOWS DROP INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO...ESPECIALLY WHERE SKIES CLEAR OUT. WEDNESDAY...MODELS DIFFERENCE CREEP BACK INTO THE PICTURE BUT THAT'S TYPICALLY THIS FAR OUT. WHILE THE GFS BUILD A WEAK AND 500MB SHORT WAVE RIDGE...THE EC DIGS ANOTHER 500MB TROF FROM THE PACIFIC NW INTO THE CWA. SINCE THE GFS ENSEMBLE MEAN ALSO INDICATES A 500MB SHORTWAVE (MUCH WEAKER THAN THE EC) PASSES THROUGH WENT AHEAD AND PLACE SOME LOW END POPS IN NEAR THE ID/ND BORDER. THIS ALSO LEADS TO SIGNIFICANT 500MB HEIGHT DIFFERENCES SO WENT WITH A BLEND OF MODEL FOR HIGH TEMPS...WHICH MEANS MOSTLY 30S ALTHOUGH 20S ARE LIKELY IF OR WHERE THE INVERSION FORMS. ONCE AGAIN COLD MORNING LOWS ARE EXPECTED WEDNESDAY WITH AT OR BELOW ZERO READINGS AT MANY LOCATIONS. && .AVIATION...VFR CONDITIONS EXPECTED NEXT 24HRS; HOWEVER WINDS ARE EXPECT TO INCREASE AT ALL LOCATIONS AND CIGS LOWER. A SHOWER IS ALSO POSSIBLE AT OR NEAR KEKO AND KWMC DUE TO WARM FRONT LIFTING NORTHWARD...THOUGH CONFIDENCE IS NOT HIGH AT THIS TIME (ADDED SIMPLY VCSH). SOUTHERLY WINDS REALLY START CRANKING AT KWMC TOWARDS THE END OF THE PERIOD (THU AM) AS THE COLD FRONT NEARS. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR NORTHERN ELKO COUNTY. HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR NORTHEASTERN NYE COUNTY-NORTHWESTERN NYE COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-WHITE PINE COUNTY. && 89/85/85
Hazardous weather outlook, Dec 8, 3:07 PM PST, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 307 PM PST TUE DEC 8 2015 NVZ030-031-033>041-092315- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 307 PM PST TUE DEC 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MILD TEMPERATURES WILL CONTINUE ON WEDNESDAY WITH BREEZY TO LOCALLY WINDY CONDITIONS OVER NORTHERN NEVADA. A MOIST AND COLD STORM SYSTEM...WITH ATTENDANT COLD FRONT...WILL DROP IN FROM THE PACIFIC NORTHWEST ON THURSDAY. IT WILL START OUT IN HUMBOLDT COUNTY IN THE MORNING...REACHING WHITE PINE AND NORTHERN NYE COUNTIES BY THURSDAY EVENING. VALLEY RAIN AHEAD OF THE FRONT WILL CHANGE TO SNOW QUICKLY AFTER THE FRONT PASSES. STRONG WINDS AND FALLING SNOW WILL CREATE BLOWING AND DRIFTING SNOW. AT THIS TIME...THE POTENTIAL FOR THE HEAVIEST SNOW WILL BE IN NORTHERN ELKO COUNTY. AS A RESULT...A WINTER STORM WATCH HAS BEEN ISSUED...WITH 4 TO 8 INCHES POSSIBLE ALL OF NORTHERN NEVADA WILL SEE STRONG WINDS...AND WIND ADVISORIES ARE LIKELY. FOR SOUTHERN LANDER/EUREKA AND WHITE PINE COUNTIES...VERY STRONG WINDS ARE FORECAST THERE...AND AS A RESULT...A HIGH WIND WATCH HAS BEEN ISSUED FOR THOSE AREAS ON THURSDAY. COOLER TEMPERATURES ARE FORECAST FOR FRIDAY AND SATURDAY AS HIGHS ONLY REACH INTO THE 30S FOR MOST AREAS...WITH LIGHT SNOW SHOWERS POSSIBLE. ANOTHER COLD FRONT WILL DROP INTO NEVADA LATE SUNDAY INTO NEXT MONDAY BRINGING MORE SNOW TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 9:59 AM PST | High Wind Warning | LKN | Eureka, Lander, Nye, White Pine | 33 hr |
| Dec 9, 10:03 AM PST | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.